Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I expect the same complications of a regular person while aging?
May 7, 2008

Dear Dr. Moyle,

I have been reading and trying to gain knowledge about what to expect as I get older. I am 21 years of age. I was tested November of last year and in the following month since my CD4 count came out low ((CD4 210) and (Viral load at 79,600)) and shortly after I started taking meds. I often wondered what to expect. I been trying to figure out what exactly am I looking at as while I get older? Am I going to have the same complications as any older person as they get old? or will I have it more severe? A couple of medical problems run in my family and I've discussed some of it with my doctor, but he didn't seemed too worried at the present time. Should I reintroduce these questions to my doctor to see where I go from there? i.e. high blood pressure. As someone as young as I am, I'm trying to take it one day at a time, but often wondered what I should expect. Any and all advise would be helpful. Thank you for your time.

LEM

Response from Dr. Moyle

Dear LEM,

Most likely the answer is yes, you will age in a fairly normal way. Immune deficiency (low CD4s) is associated with accelerated aging and some effects of HIV and some medications may make some common problems of aging occur more often or prematurely, so it's worth encouraging your doctor to monitor things like blood pressure, paying special attention to things that run in the family, and to look after your self with good diet and regular exercise, etc.

Best Wishes,

Dr. Moyle



Previous
HIV and HEP C
Next
New Diagnosis, Extremely Low CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement